Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 25, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 22, 2011, 2:23 PM CDT for Marathon County, Portage County, Wood County, Wisconsin. It was in force for 52 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 2:23 PM CDT (19:23 UTC)
- Expired
- May 22, 2011, 3:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marathon County, WI, Portage County, WI, Wood County, WI
The radar
The La Crosse radar (KARX), 147 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 2:30 PM CDT | HAIL 1 | Marshfield, WI | |
| May 22, 3:14 PM CDT | TSTM WND DMG | Almond, WI | 80 FT SILO KNOCKED DOWN. BARN AND POLE BUILDING DESTROYED. DELAYED REPORT. TIME ESTIMATED BY RADAR. |
| May 22, 3:14 PM CDT | HAIL 0.25 | Weston, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 2:04 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
603
WUUS53 KGRB 221923
SVRGRB
WIC073-097-141-222015-
/O.NEW.KGRB.SV.W.0025.110522T1923Z-110522T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
223 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARATHON COUNTY IN CENTRAL WISCONSIN...
PORTAGE COUNTY IN CENTRAL WISCONSIN...
WOOD COUNTY IN CENTRAL WISCONSIN...
* UNTIL 315 PM CDT
* AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTH OF PITTSVILLE...OR 17 MILES NORTHWEST OF WISCONSIN RAPIDS...
AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RIB MOUNTAIN AROUND 255 PM CDT.
WAUSAU AND WESTON AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
AUBURNDALE...BLENKER...ROZELLVILLE...MOON...HALDER...MARATHON CITY...
ROTHSCHILD...SCHOFIELD...RIB MOUNTAIN STATE PARK AND BROKAW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4504 9033 4504 9020 4507 9020 4509 8924
4425 8925 4424 9031
TIME...MOT...LOC 1923Z 216DEG 47KT 4457 9008
WIND...HAIL 60MPH 1.00IN
$$
EB5 follow-up statements
765
WWUS53 KGRB 221935
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
235 PM CDT SUN MAY 22 2011
WIC073-097-141-222015-
/O.CON.KGRB.SV.W.0025.000000T0000Z-110522T2015Z/
MARATHON WI-PORTAGE WI-WOOD WI-
235 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WOOD...PORTAGE
AND MARATHON COUNTIES UNTIL 315 PM CDT...
AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
EAST OF MARSHFIELD...OR 21 MILES NORTH OF WISCONSIN RAPIDS...MOVING
NORTHEAST AT 50 MPH.
AT 230 PM CDT ONE INCH HAIL WAS REPORTED IN MARSHFIELD BY A STORM SPOTTER.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOSINEE AROUND 245 PM CDT.
RIB MOUNTAIN AROUND 255 PM CDT.
WAUSAU AND WESTON AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE HALDER...
MOON...EVERGREEN...RIB MOUNTAIN STATE PARK...ROTHSCHILD...
SCHOFIELD...BROKAW...SUNSET AND NUTTERVILLE.
LAT...LON 4426 9026 4449 9015 4504 9022 4504 9020
4507 9020 4509 8924 4425 8925
TIME...MOT...LOC 1934Z 223DEG 44KT 4472 8993
WIND...HAIL 60MPH 1.00IN
$$
EB795
WWUS53 KGRB 221945
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
245 PM CDT SUN MAY 22 2011
WIC073-097-141-222015-
/O.CON.KGRB.SV.W.0025.000000T0000Z-110522T2015Z/
MARATHON WI-PORTAGE WI-WOOD WI-
245 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WOOD...PORTAGE AND MARATHON COUNTIES UNTIL 315 PM CDT...
AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF MERRILL TO 8
MILES SOUTHEAST OF WISCONSIN RAPIDS...MOVING NORTHEAST AT 65 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WAUSAU AROUND 250 PM CDT.
STEVENS POINT...WHITING AND WESTON AROUND 255 PM CDT.
AMHERST AROUND 300 PM CDT.
BEVENT AROUND 305 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE SCHOFIELD...
ROTHSCHILD...EVERGREEN...BLAINE...PLOVER...ARNOTT...PARK RIDGE...
STOCKTON...CUSTER AND AMHERST JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
&&
LAT...LON 4427 9004 4458 9003 4507 9019 4509 8924
4425 8925
TIME...MOT...LOC 1944Z 216DEG 54KT 4511 8970 4436 8967
WIND...HAIL 60MPH 1.00IN
$$
EB958
WWUS53 KGRB 221956
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
256 PM CDT SUN MAY 22 2011
WIC073-097-141-222015-
/O.CON.KGRB.SV.W.0025.000000T0000Z-110522T2015Z/
MARATHON WI-PORTAGE WI-WOOD WI-
256 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WOOD...PORTAGE AND EASTERN MARATHON COUNTIES UNTIL 315 PM CDT...
AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF MERRILL TO
WHITING...MOVING NORTHEAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BEVENT AND STEVENS POINT BY 310 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE
SHANTYTOWN...RINGLE...ROSHOLT...PIKE LAKE...HOGARTY...HATLEY...
GALLOWAY...ELDERON AND NORRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
&&
LAT...LON 4430 8984 4468 8985 4507 8999 4509 8924
4425 8925
TIME...MOT...LOC 1956Z 216DEG 54KT 4526 8955 4451 8952
WIND...HAIL 60MPH 1.00IN
$$
EB444
WWUS53 KGRB 222007
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT SUN MAY 22 2011
WIC141-222016-
/O.CAN.KGRB.SV.W.0025.000000T0000Z-110522T2015Z/
WOOD WI-
307 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WOOD COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF WOOD
COUNTY.
LAT...LON 4509 8924 4425 8926 4429 8971 4474 8976
4507 8988
TIME...MOT...LOC 2006Z 249DEG 43KT 4503 8941 4429 8938
$$
WIC073-097-222015-
/O.CON.KGRB.SV.W.0025.000000T0000Z-110522T2015Z/
MARATHON WI-PORTAGE WI-
307 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PORTAGE AND
EASTERN MARATHON COUNTIES UNTIL 315 PM CDT...
AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF WAUSAU TO
PLAINFIELD...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EASTERN
MARATHON AND PORTAGE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS
ELDERON AND NORRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
&&
LAT...LON 4509 8924 4425 8926 4429 8971 4474 8976
4507 8988
TIME...MOT...LOC 2006Z 249DEG 43KT 4503 8941 4429 8938
WIND...HAIL 60MPH 1.00IN
$$
EB183
WWUS53 KGRB 222019
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
319 PM CDT SUN MAY 22 2011
WIC073-097-222027-
/O.EXP.KGRB.SV.W.0025.000000T0000Z-110522T2015Z/
MARATHON WI-PORTAGE WI-
319 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING EASTERN MARATHON COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR EASTERN
PORTAGE AND WAUPACA COUNTIES UNTIL 4 PM.
LAT...LON 4509 8924 4425 8926 4429 8971 4474 8976
4507 8988
TIME...MOT...LOC 2007Z 249DEG 43KT 4503 8939 4429 8936
$$
EBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 4:46 AM CDT, 9 hours 37 minutes earlier.
Area forecast discussion, May 22, 4:46 AM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 446 AM CDT SUN MAY 22 2011 .SYNOPSIS...CONDITIONS SEEEM TO BE COMING TOGETHER FOR A SEVERE WEATHER OUTBREAK THIS AFTERNOON AND THIS EVENING. SEVERAL UPR SYSTEMS WL WORK EWD THROUGHOUT THE FCST PERIOD AS PROGRESSIVE SRN STREAM OF WESTERLIES REMAINS ACRS THE CONUS. TEMPS WL START OUT ABV NORMAL...COOL TO BLO NORMAL FOR MUCH OF THE WORK WEEK...THEN MODERATE BY NEXT WEEKEND. LEAD SRN STREAM SYSTEM WL GENERATE SIG PCPN ACRS THE AREA EARLY. SECOND SYSTEM WL PROBABLY PASS S OF THE AREA LATER THIS WK. && .SHORT TERM...TDA/TNGT/MON. EACH DAY AS WE GOT CLOSER TO THIS AFTNS TSTM EPISODE...MODELS HAVE BEEN LOOKING MORE AND MORE OMINOUS ABOUT THE PROSPECTS FOR SVR WX. OVERALL...THE ENTIRE SET- UP LOOKS VERY FAVORABLE FOR SVR STORMS WITH THE ONE UNKNOWN/ QUESTION STILL BEING HOW LONG THIS MORNINGS CLDS/PCPN WL LINGER AND LIMIT HEATING. THE 00Z NAM SEEMED TO BE THE ONE MODEL LIMITING CONVECTION DUE TO MORE MARGINAL INSTABILITY. IT BLEW UP THE MAIN AREA TO OUR S AND E. ALL THE REST OF THE GUID...INCLUDING THE NEW 00Z ECMWF SUGGESTED STORMS DEVELOPING OVER WRN WI THIS AFTN AND THEN HEADING E. HARD TO ARGUE WITH THAT AFTER SEEING HOW YESTERDAY...MN HAD CONSIDERABLE SVR WX DESPITE BEING CLOUDY ALL MORNING AND THEN ONLY GETTING A FEW HRS OF PARTIAL SUN IN THE AFTN. ECWMF/CANADIAN REGIONAL PCPN PATTERNS IMPLY CONVECTION WL INITIATE TO OUR NW AND THEN QUICKLY ORGANIZE INTO AN MCS AND THEN RACE EAST. THAT SEEMS MOST REASONABLE GIVE THE STG QG FORCING THAT WL BE SPREADING EWD IN ADVANCE OF COMPACT UPR SYSTEM HEADING IN FM THE WEST. BUT GIVEN THE DEGREE OF SHEAR...SUPERCELLS ARE ALSO LIKELY...AT LEAST EARLY IN THE EVENT. ECMWF WIND FIELD AT 00Z ESPECIALLY TROUBLING IN HOW IT BACKS THE FLOW OVER FAR NERN WI SELY...WHILE MID-LVL WINDS INCR FM THE SW AS UPR JET STREAK OVERSPREADS THE AREA. THE RESULT WOULD BE FAIRLY LARGE LOOPED HODOGRAPH. POTENTIAL IS CERTAINLY THERE FOR SOME STORMS TO TRACK EWD ALONG THE BOUNDARY...WITH AN INCREASED RISK OF TORNADOES. PLAN TO INCLUDE EXPLICT SVR IN THE GRIDS/ZONES. WL HIT FAIRLY HARD IN THE HWO...BUT CONTINUE TO MENTION THE REMAINING UNCERTAINTY REGARDING THE AMOUNT OF HEATING THAT WL OCCUR. TSTM COMPLEX SHOULD BE RIGHT ACRS THE AREA AT 00Z...THEN EXIT THE E BY MID-LATE EVENING. TAPERED POPS SHARPLY DOWNWARD WITH JUST ISOLD SHRA LINGERING BEHIND THE MAIN COMPLEX. ANY CLEARING PROBABLY WON/T LAST LONG AS ABUNDANT LOW-LEVEL MOISTURE LIKELY TO RESULT IN ST AND FG AGAIN. ADDED AREAS OF FG AFTER MIDNIGHT. UPR LOW SHOULD BE RIGHT ACRS NRN WI AT 12Z MON...THEN PULL OFF TO THE NE. EXPECT SCT-NRMS SHRA. SOME THUNDER POSSIBLE GIVEN COLD UPR TEMPS...AND SMALL HAIL POSSIBLE. BUT DON/T EXPECT ENOUGH TIME TO RECOVER FOR ANOTHER SVR EVENT. AND SYSTEM WL BE PULLING OFF DURING THE AFTN. COLD FRONT WL BE DROPPING SWD BEHIND THE SYSTEM. DROP- OFF IN TEMPS ACRS THE N LOOKED SHARP ENOUGH TO WARRANT NON-DIURNAL TEMP TRENDS. JUST ENOUGH BOUNDARY LAYER WINDS TO CREATE ST DECK RATHER THAN WIDESPREAD DENSE FG EARLY THIS MORNING. STILL SOME PATCHES OF DENSE FOG THOUGH...MAINLY IN LOW-LYING AREAS WHERE WINDS HAVE DIED OFF. PLAN TO HANDLE WITH SPS/S UNLESS SITN CHANGES. SLY FLOW WITH HIGHER DWPTS COMING ACRS LAKE MICHIGAN WL PROBABLY KEEP PATCHY DENSE FOG NEAR THE LAKE THROUGH THIS EVENING. WL KEEP MARINE FOG ADVISORY INTACT FOR NOW. DAY SHIFT CAN RE-EVALUATE. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. COLD FRONT DROPS SOUTH ACROSS THE AREA MONDAY EVENING WITH HIGH PRESSURE EDGING IN TUESDAY AND TUESDAY NIGHT. DRY AIR...LIGHT WINDS AND CLEAR SKIES SHOULD ALLOW FOR FROST OVER CENTRAL AND NORTHERN WISCONSIN LATE TUESDAY NIGHT. MODELS THEN TRACK A SURFACE LOW FROM THE OK/TX PANHANDLES TO THE OHIO RIVER VALLEY WEDNESDAY AND THURSDAY. THIS TRACK IS A BIT FURTHER SOUTH THAN PREVIOUS MODEL RUNS AND SHOULD KEEP ANY PRECIPITATION SOUTH OF THE FORECAST AREA THROUGH FRIDAY. SOME VERY DRY AIR IS POISED TO MOVE INTO THE REGION THURSDAY AND FRIDAY. THE SOURCE REGION FOR THE AIR IS THE SNOW AND ICE COVERED AREAS AROUND HUDSON/S BAY. THE GFS FORECASTS PRECIPITABLE WATER VALUES OF .16 INCHES AT GRB BY EARLY FRIDAY. THIS IS ABOUT 1/10 OF NORMAL AND CLOSE TO ALL TIME RECORD FOR THIS TIME OF YEAR BASED ON 50 YEAR PRECIPITABLE WATER CLIMATOLOGY. THIS SHOULD RESULT IN LARGE DIURNAL TEMPERATURES RANGES THURSDAY AND FRIDAY AND FROST IN THE NORTH ON ONE OR BOTH DAYS. SURFACE HIGH MOVES EAST A BIT SATURDAY AND THERE SHOULD BE SOME MOISTURE RETURN BUT LIKELY NOT ENOUGH FOR ANY PRECIPITATION. && .AVIATION...ENOUGH BOUNDARY LAYER WINDS TO RESULT IN ST RATHER THAN DENSE FOG THIS MORNING. EXPECT IMPROVEMENT AWAY FM THE LAKE BY MID-MORNING. PLAN TO CARRY EXPLICIT MENTION OF THUNDER IN THE 12Z TAFS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SKOWRONSKI/RDM
Hazardous weather outlook, May 22, 12:03 PM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 1203 PM CDT SUN MAY 22 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231715- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1203 PM CDT SUN MAY 22 2011 ...SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS IS POSSIBLE THIS AFTERNOON AND EVENING. THE PRIMARY RISK IS OF LARGE HAIL AND DAMAGING WINDS. BUT THERE IS ALSO A RISK OF TORNADOES. OVER CENTRAL AND NORTH-CENTRAL WISCONSIN...THE GREATEST RISK WILL OCCUR FROM 200 PM TO 800 PM. OVER THE EAST...THE GREATEST RISK WILL OCCUR FROM 400 PM THROUGH 1100 PM. A STRONG UPPER-LEVEL STORM SYSTEM MOVING TOWARD THE AREA FROM THE WEST IS EXPECTED TO INITIATE SEVERE THUNDERSTORMS OVER SOUTHEAST MINNESOTA AND WESTERN WISCONSIN DURING THE EARLY TO MIDDLE AFTERNOON HOURS. THE STORMS ARE EXPECTED TO ORGANIZE INTO A LARGE COMPLEX OF SEVERE STORMS AND MOVE EAST INTO THE AREA. THE COMPLEX IS LIKELY TO PRODUCE DAMAGING WINDS AND LARGE HAIL. BUT TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY IF A FEW DISCRETE STORMS ARE ABLE TO DEVELOP AND REACH THE AREA BEFORE ORGANIZING INTO THE COMPLEX. AS A RESULT OF THE SEVERE WEATHER POTENTIAL...THE STORM PREDICTION CENTER HAS POSTED A MODERATE RISK FOR SEVERE THUNDERSTORMS SOUTH AND WEST OF A LINE FROM WAUSAU TO OSHKOSH...AND A SLIGHT RISK ACROSS THE REMAINDER OF THE AREA. AREAS OF DENSE FOG WILL PERSIST NEAR LAKE MICHIGAN TODAY AND POSSIBLY INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY...BUT THOSE STORMS ARE NOT EXPECTED TO BE SEVERE. FROST IS POSSIBLE AWAY FROM LAKE MICHIGAN TUESDAY NIGHT...WEDNESDAY NIGHT...AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND THIS EVENING. LMZ521-522-541>543-231715- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1203 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. AREAS OF DENSE FOG ARE LIKELY TO PERSIST THROUGH THE EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY...BUT THOSE STORMS ARE NOT EXPECTED TO BE SEVERE. CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE MONDAY. EB
In the hours before
Special weather statement, May 22, 8:29 AM CDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 829 AM CDT SUN MAY 22 2011 WIZ022-040-050-221630- DOOR-KEWAUNEE-MANITOWOC- INCLUDING THE CITIES OF...STURGEON BAY...ALGOMA...TWO RIVERS 829 AM CDT SUN MAY 22 2011 ...FOG TO LINGER NEAR THE LAKE... AREAS OF DENSE FOG WITH VISIBILITIES LESS THAN ONE QUARTER MILE WILL LINGER ALONG THE LAKE THROUGH MUCH OF MORNING AS MOIST AIR CONTINUES TO MOVE NORTH OVER THE COLD WATERS OF LAKE MICHIGAN. ANYONE HEADING OUT ON THE ROADWAY THIS MORNING SHOULD BE PREPARED TO ENCOUNTER SOME FOG. IF YOU ENCOUNTER DENSE FOG WHILE DRIVING...SLOW DOWN TO SPEED WHICH WILL ALLOW YOU TO SAFELY STOP YOUR VEHICLE IF YOU UNEXPECTEDLY ENCOUNTER AN OBJECT OR ANIMAL ON THE ROADWAY. TE
Special weather statement, May 22, 1:50 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 150 PM CDT SUN MAY 22 2011 WIZ010-018-019-030-031-035-036-045-221945- LANGLADE-LINCOLN-MARATHON-ONEIDA-PORTAGE-SHAWANO-WAUSHARA-WOOD- 150 PM CDT SUN MAY 22 2011 ...STRONG THUNDERSTORMS APPROACHING CENTRAL WISCONSIN.. AT 145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 33 MILES WEST OF WAUSAU TO 66 MILES SOUTHWEST OF WAUTOMA...MOVING NORTHEAST AT 35 MPH. PEA SIZE HAIL...WINDS 30 TO 40 MPH...AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... PITTSVILLE AND MARSHFIELD BY 155 PM CDT... WISCONSIN RAPIDS BY 215 PM CDT... RIB MOUNTAIN AND MOSINEE BY 225 PM CDT... WESTON AND WAUSAU BY 230 PM CDT... WHITING BY 235 PM CDT... GUSTY WINDS MAY CAUSE LIGHT WEIGHT OBJECTS TO BE BLOWN OVER. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. EB
Special weather statement, May 22, 2:15 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 215 PM CDT SUN MAY 22 2011 WIZ018-019-030-031-035>037-045-222015- LANGLADE-LINCOLN-MARATHON-PORTAGE-SHAWANO-WAUPACA-WAUSHARA-WOOD- 215 PM CDT SUN MAY 22 2011 ...STRONG THUNDERSTORMS IN CENTRAL WISCONSIN... AT 206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 23 MILES WEST OF WAUSAU TO 53 MILES SOUTHWEST OF WAUTOMA...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...WINDS 40 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... WISCONSIN RAPIDS BY 220 PM CDT... RIB MOUNTAIN AND MOSINEE BY 230 PM CDT... WHITING AND WAUSAU BY 235 PM CDT... WESTON AND STEVENS POINT BY 240 PM CDT... BEVENT BY 250 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. EB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 2:54 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 51 min |
| May 22, 3:14 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 46 min |
| May 22, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 45 min |
| May 22, 3:45 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 30 min |
| May 22, 3:48 PM CDT | Tornado Warning | GRB | Outagamie, Waupaca, Winnebago | 42 min |
| May 22, 3:53 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Waupaca | 37 min |
| May 22, 4:29 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 46 min |
| May 22, 4:47 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 43 min |
| May 22, 4:54 PM CDT | Special Marine Warning | GRB | 96 min | |
| May 22, 5:00 PM CDT | Areal Flood Advisory | GRB | Brown, Outagamie | 73 min |
| May 22, 5:02 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Outagamie, Winnebago | 32 min |
| May 22, 5:14 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 17 min |
| May 22, 5:29 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 61 min |
| May 22, 5:32 PM CDT | Severe Thunderstorm Warning | GRB | Wood | 43 min |
| May 22, 5:45 PM CDT | Tornado Warning | GRB | Portage, Wood | 45 min |
| May 22, 5:51 PM CDT | Special Marine Warning | GRB | 84 min | |
| May 22, 6:00 PM CDT | Severe Thunderstorm Warning | GRB | Door | 46 min |
| May 22, 6:18 PM CDT | Tornado Warning | GRB | Portage, Waupaca, Wood | 42 min |
| May 22, 6:35 PM CDT | Tornado Warning | GRB | Oneida, Vilas | 55 min |
| May 22, 6:56 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Shawano, Waupaca | 34 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.